Alert archive / Puerto Rico / Flash Flood Warnings in 2010

Flash Flood Warning 22, NWS JSJ

May 7, 2010

NWS JSJ issued this flash flood warning at May 7, 2010, 6:48 PM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2010, 6:48 PM CDT (23:48 UTC)
Expired
May 7, 2010, 9:31 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 49 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 7:05 PM CDTFLASH FLOODVega Alta, PRPR-2 FLOODED DUE TO QUEBRADA HONDA OUT OF ITS BANKS.
May 7, 7:48 PM CDTFLASH FLOODVega Alta, PRPR-2 FLOODED IN SEVERAL PARTS OF VEGA ALTA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WGCA52 TJSJ 072348
FFWSJU
PRC051-091-143-145-080245-
/O.NEW.TJSJ.FF.W.0022.100507T2348Z-100508T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
748 PM AST FRI MAY 7 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     VEGA ALTA
     DORADO
     MANATI
     VEGA BAJA

* UNTIL 1045 PM AST

* AT 736 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED 
VERY HEAVY RAINFALL ACROSS NORTH CENTRAL SECTIONS OF PUERTO RICO. 
THE LOCAL EMERGENCY MANAGEMENT HAVE REPORTED SEVERAL FLOODED 
STREETS. THE POTENTIAL FOR FLASH FLOODING AND POSSIBLE MUDSLIDES 
ACROSS THESE SECTORS WILL REMAIN HIGH THROUGH 1045 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1837 6651 1851 6650 1844 6628 1839 6629

$$

EM

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
1 follow-up statement
914 
WGCA72 TJSJ 080231
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1031 PM AST FRI MAY 7 2010

PRC051-091-143-145-080240-
/O.CAN.TJSJ.FF.W.0022.000000T0000Z-100508T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VEGA ALTA PR-DORADO PR-MANATI PR-VEGA BAJA PR-
1031 PM AST FRI MAY 7 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR VEGA BAJA...
MANATI...DORADO AND VEGA ALTA MUNICIPALITIES...

DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. NO SIGNIFICANT ADDITIONAL RAINFALL IS 
EXPECTED ACROSS THESE AREAS AT THIS TIME. EMERGENCY MANAGERS 
REPORTED THAT FLOOD WATERS HAVE RECEDED ACROSS THE PREVIOUSLY 
AFFECTED AREAS.

LAT...LON 1837 6651 1851 6650 1844 6628 1839 6629

$$

ROSA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 7, 2:01 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, May 7, 2:01 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
301 PM AST FRI MAY 7 2010

.SYNOPSIS...A LOW LEVEL DISTURBANCE AND ITS ASSOCIATED MOISTURE
LOCATED OVER THE EASTERN PORTION OF PUERTO RICO CONTINUES TO MOVE
NORTHWEST AWAY FROM THE LOCAL AREA TONIGHT THROUGH SATURDAY. IN
ADDITION...A MID LEVEL RIDGE WILL LINGER ACROSS THE LOCAL AREA
THROUGH EARLY SATURDAY...WITH A MID LEVEL TROUGH THEN APPROACHING
THE LOCAL REGION FROM THE NORTHWEST LATER SATURDAY THROUGH SUNDAY.

&&

.DISCUSSION...A LOW LEVEL DISTURBANCE LOCATED OVER THE EASTERN
PORTION OF PUERTO RICO WILL MOVE NORTHWEST AWAY FROM THE LOCAL AREA
TONIGHT THROUGH SATURDAY AS DEPICTED BY THE NAM 07/12Z RUN. AT
THIS TIME...THE ACTIVE WEATHER HAS REMAINED OVER THE REGIONAL
WATERS AND IS MAINLY CONCENTRATED IN AMZ715 AND AMZ725 EAST OF
SAINT JOHN. THE DISTURBANCE HAS TAKEN THE FORM OF AN INVERTED U
WITH ONE LEG CURRENTLY OVER EASTERN PUERTO RICO AND THE EASTERN
LEG WHERE THE ACTIVE WEATHER WAS DESCRIBED. THE AXIS OF THE
DISTURBANCE AND ITS ASSOCIATED MOISTURE WILL SPREAD CLOUDINESS AND
SCATTERED SHOWERS WESTWARD DURING THE NEXT 24 HOURS. CURRENT
MODELS SHOW ACTIVITY GROWING LATER THIS AFTERNOON AND CONTINUING
LATER THAN USUAL INTO THE NIGHT. THE GFS HAS NOT CAPTURED THE MESO
SCALE STRUCTURE OF THE DISTURBANCE LIKE THE NAM HAS AND THEREFORE
IS SPREADING TOO MUCH MOISTURE OVER A WIDE AREA.

MOISTURE WILL LINGER ACROSS THE LOCAL AREA SATURDAY THROUGH EARLY
SUNDAY AND SHOULD COMBINE WITH AN APPROACHING MID
LEVEL TROUGH AND CONVERGENCE OVER WESTERN PUERTO RICO TO PRODUCE
ADDITIONAL CLOUDINESS...AND AFTERNOON SHOWERS WITH ISOLATED
THUNDERSTORMS SATURDAY.

LOOKING AHEAD...TROUGHINESS WILL TEND TO LIFT AND WEAK RIDGING WILL
TAKE PLACE EARLY NEXT WEEK...BUT THE AVAILABLE MOISTURE WILL COMBINE
WITH LOCAL EFFECTS...TO PRODUCE SOME DIURNALLY INDUCED CLOUDINESS
AND SHOWERS EACH AFTERNOON.

&&

.AVIATION...
THE INFLUENCE OF A LOW LEVEL DISTURBANCE WILL PRODUCE INTERMITTENT
MVFR CONDITIONS AND MOUNTAIN OBSCURATIONS...WHEN THE SHRA PASS
BY. THESE CONDS WILL PERSIST ACROSS THE REGION THE REST OF TODAY
ACROSS MOST OF THE TAF SITES. WINDS WILL BE MAINLY FROM THE EAST
SOUTHEAST AT 10 TO 15 MPH WITH HIGHER GUSTS.

&&

.MARINE...TRANQUIL MARINE CONDITIONS ARE EXPECTED TO PREVAIL THROUGH
SUNDAY. LOCALLY ACTIVE WEATHER WILL OCCUR OVER PARTS OF THE REGIONAL
WATERS TONIGHT. WINDS AND SEAS ARE EXPECTED TO INCREASE ON LATE
TUESDAY THROUGH WEDNESDAY AND SMALL CRAFT ADVISORIES ARE
ANTICIPATED IN THE ATLANTIC BEGINNING WEDNESDAY AND SPREADING INTO
THE CARIBBEAN WEDNESDAY AFTERNOON AND THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  76  89  77  90 /  30  30  20  20
STT  79  87  79  87 /  50  50  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

11/23/12
Hazardous weather outlook, May 7, 3:07 AM CDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
407 AM AST FRI MAY 7 2010

AMZ710>745-PRZ001>013-081000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
407 AM AST FRI MAY 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A PASSING LOW LEVEL DISTURBANCE WILL ENHANCE SHOWER ACTIVITY
ACROSS PUERTO RICO TODAY. AREAS OF MODERATE TO HEAVY RAINFALL CAN
BE EXPECTED TO DEVELOP ACROSS EASTERN PUERTO RICO LATE THIS
MORNING...SPREADING WESTWARD THROUGH THE AFTERNOON HOURS. REDUCED
VISIBILITIES...ALONG WITH URBAN AND SMALL STREAM FLOODING...CAN BE
EXPECTED WITH THE HEAVIEST SHOWERS AND THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-081000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
407 AM AST FRI MAY 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS...ISOLATED THUNDERSTORMS...TEMPORARILY REDUCED
VISIBILITIES AND PONDING OF WATER ON ROADWAYS AND IN LOW LYING
AREAS...CAN BE EXPECTED WITH A PASSING LOW LEVEL DISTURBANCE THROUGH
THE LATE MORNING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SR

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:30 PM CDTAreal Flood AdvisoryJSJ2 hr
May 7, 2:49 PM CDTFlash Flood WarningJSJ86 min
May 7, 4:22 PM CDTAreal Flood AdvisoryJSJ113 min
May 7, 5:33 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.